MAUDE Adverse Event Report: BIOSPHERE MEDICAL SA EMBOCUBE®.PRE-FILLED SYRINGE.STERILE; EMBOLIZATION DEVICE

BIOSPHERE MEDICAL SA EMBOCUBE®.PRE-FILLED SYRINGE.STERILE; EMBOLIZATION DEVICE
Catalog Number EC2550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that during a vascular embolization procedure within the patient's liver, the patient had coded on the procedure table, the medical team was using red contrast syringes during this procedure for fluoroscopic imaging, during the patient code, it was first reported that the medical team may have inadvertently grabbed a red embolic syringe thinking it was contrast syringe and injected the embolic into the patient's vascular system.It was also reported that the physician did an extensive "post-procedure" review of events that took place and believes that the patient may have experienced reflux of the embolic material that led to non-target embolization instead.Regardless the embolic product allegedly migrated to the patient's lower leg.The patient was referred to surgery for amputation.The patient was critically ill suffering from simultaneous comorbidities and pre-existing complications at the time.

Brand Name
EMBOCUBE®.PRE-FILLED SYRINGE.STERILE
Common Device Name
EMBOLIZATION DEVICE
Manufacturer (Section D)
BIOSPHERE MEDICAL SA
parc des nations-paris nord 2
383 rue de la belle etole
roissy en, 95700
FR  95700
Manufacturer (Section G)
BIOSPHERE MEDICAL SA
parc des nations-paris nord 2
383 rue de la belle etole
roissy en, 95700
FR   95700
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012088662
MDR Report Key19028606
Report Number9615728-2024-00004
Device Sequence Number15462735
Product Code KRD
UDI-Device Identifier00884450306208
UDI-Public884450306208
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183120
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEC2550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST SYRINGES
Outcome Attributed to Adverse Event Hospitalization; Disability; Other;
Patient SexFemale